Hypo glycemia represents a fall in blood glucose levels. It’s a mismatch of insulin levels to that of glucose uptake. It is all dependent on the patient of when hypo’s kick in.
Some people have warning signs, other do not. Some have hypo’s at lower blood sugar levels compared to someone else, others do not.
Early warning signs involve trembling, sweating, shaking and pins and needles of the lips and tongue. Mild symptoms are double vision, slurring of words and difficulty in concentrating. Unfortunately many members of the public fail to realize a Diabetics problem and assume that they are drunk. So Diabetes bracelets are a good idea.
It is a good idea to know your warning signs. Again they are different for everybody. Get to know them and tell the people who you are around the most what they are. We knew one of our Lecturers signs- it was them slurring their speech. And every now and then they would slur their speech. So we had to sit them down and then get their sugars back up to a normal level, by which time they would realize what happened and get on-top of the problem.
Treatment is of hypo glycemia simple, quick fast acting glucose in the form of a drink- it acts quicker than a chocolate bar. Some Diabetics carry around special Glucose tablets which are effective. You should also check your blood glucose monitor after administration. Once the patient is back to normal then eating something that slowly releases glucose is the key- a sandwich or biscuits.If you keep on having hypo's, then see your Doctor.
According to Diabetes Canada you can try the following:
You can find the original text here. But remember to follow advice from your Doctor first- always make them aware.
A “hyper” starts because blood sugars rise too high. This can occur for many reasons.
1- infection causes blood sugars to rise,
2- over treating a hypo
3- too little Insulin/ missing a dose of Insulin
Symptoms can include:
1- thirst and excess urination (the body’s attempt to get rid of the sugar)
3- lack of energy
4- stomach pain
Check your blood glucose monitor. To treat this you may need extra insulin or drink sugar free drinks.
However, to be safe, contact your Doctor. Also you may need to test for ketoacidosis.
Unfortunately the signs for both hyper and hypo glycemia problems can easily be mistaken for anything. In the summer time people get drier skin, drink more and are tired...doesn't mean though that they are Hyper Glycemic.
And that is the problem most patients and clinicians have...when to check with the Doctor and when not to?Go from the hyper hypo glycemia page to the Diabetes articles
The medical information on the ldfootcare.com web site is provided as an information resource only, and is not to be used or relied on for any diagnostic or treatment purposes. This information is not intended to be patient education, does not create any patient-physician relationship, and should not be used as a substitute for professional diagnosis and treatment.
Copyright. LDFootcare 2018.
Hi. I'm Dominic. I treat patients every day at a local clinic. I am a trained Chiropodist and I care about prevention. I designed the website to help readers understand treat and even prevent issues from happening to their feet.